Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

anxiety?

I have been suffering from burning skin on forearms,rashes on palms and soles,shooting pains in elbows and knees,nausea,sore throat,sore tounge,stiff neck and sore muscles for the past 8 months. I am miserable most days. I was caught seeing prostitutes by my wife,I know most are going seves the ******* right. I m with you. I was sure I had HIV because of these symptoms, subsequent tests at 8 16 and 24 weeks make the disease a non issue. I have carried a tremendous amount of anxiety about the disease around with me. The day to day reminders by wife of my infedities have caused me at times to develop symptoms such as red splotches on my wrist or face. I sometimes have a numb feeilng in my face also. I went to the doctor three months ago and hec ould find nothing wrong with me. I had an insurance exam and recieved the policy , nothing wrong but elevated tryglycerides and chloresterol. I did drink heavily for twenty years and quit in August. I can function but I am miserable, oh yeah I was remeron for a month in October that made me feel even worse. Can this stuff be from anxiety, I have no other answers. I am going back to the Dr. Tuesday.
5 Responses
Avatar universal
Have you ever been tested for Lyme disease?  I am not sure where you live but it is becoming a huge problem on the East Coast of the US.  The disease comes from Deer Ticks, they are so small you can not see them.  Usually when you are bitten by an infected tick, you come down with flu like symptoms and sometimes have a bulls eye rash around the tick bite (the only thing that gives it away because you cant see the little suckers!) If you have pets that go outside or if you walk in the woods you are at increased risk for getting bit.  

There are many symptoms including joing and muscle pain, rash, headaches, some people even suffer from mobility loss for a period of time.  I would have a full physical and have a full battery of blood work done to rule out some stuff.

Also, I think you should find a good counselor you can discuss some of your issues with concerning your guilt about the things that occured in your marriage.

Anxiety can cause different symptoms in different people, certainly, marrital stress can cause anxiety.  Good luck!  
Avatar universal
I would say you are extremely stressed!  Chances are you are suffering more from anxiety than anything else.  It is good to keep getting tested, but from what I understand, it is much more difficult to get HIV as a male being with a female.  Anyway, all those symptoms can be anxiety, as I type this my feet are burning and I get rashes (last for several minutes).  Sounds like you may be getting hives too.  I would keep up with my doctor appts., but I would also get started ASAP with a psych, and get counseling.  There is a reason you felt you needed to seek outside your marriage for that.  I am not condoning your behavior, but try to forgive yourself (probably will take counseling, lots of it).  Making yourself ill and stressing, etc. will not help your relationship with your wife.  If you drank for 20 yrs heavily, you have to be in AA.  Have to.  Sorry, but you do, especially in hard times as these.  Also, there is such a thing as alcoholic peripheral neuropathy - which can cause burning etc.  If it started after you quit, though, I would think it would be anxiety.  Mine is anxiety and I don't drink hardly at all.  Remeron helped me gain weight and sleep better, but it can be strong at first.  Each person is different though.   Hope this helps, but go get counseling - and your wife needs it too.  It's imperative.  Take care and stay sober.
Avatar universal
hey, i've had continued burning skin on the back, shoulders and arms and recently the face, for about 2 months.  i've seen 2 doctors, a chiro, and acu.  it's seriously debilitating, difficult to carry out every day tasks, almost impossible to sleep, and hard to diagnose.  i also drank heavily for the past 5 years and have recently made the decision to quit. each appt. to the dr. seems more and more defeating.  if it's anxiety then is there treatment?  if anyone has anything, please let me know.  i think anxiety might be the cause, but will a psychiatrist be able to help?  thanks.
Avatar universal
You could try the Neurnontin first and/or Cymbalta.  They seem to be keeping mine at least at bay.  Lyrica is supposed to help this pain also.  Ask your doc about them if they cant find anything wrong.  
Avatar universal
I have been on Lexapro for social anxiety, general anxiety, and depression for about 8 months and it has helped a lot with those problems.  However, I have gained about 30 pounds and I can't lose it.  I seem to be unmotivated to exercise and always wanting to eat.  I was never like this before starting the medication.  In fact I was an avid cyclist and very skinny before.  I don't want to have the anxiety, but I also don't want to be heavy and lazy.  

Have any of you found a anti-dpressant/anti-anxiety medication that actually helps the symptoms and helps with weight-loss? I did some research and found that Cymbalta or Wellbutrin may be better choices.  I was hoping to find some first-hand accounts.  Thanks.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?